Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 4, 2009, 9:52 AM MST. It took effect at Mar 4, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 9:52 AM MST (16:52 UTC)
- In effect from
- Mar 4, 2009, 11:00 AM MST
- Expired
- Mar 4, 2009, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 041652 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 952 AM MST WED MAR 4 2009 ...WARM...DRY AND WINDY CONDITIONS WILL OCCUR LATE THIS MORNING AND THIS AFTERNOON... .WARM...DRY AND WINDY CONDITIONS WILL RETURN TO AREAS EAST OF THE LARAMIE RANGE LATE THIS MORNING AND THIS AFTERNOON. THOSE CONDITIONS ALONG THE DRY GRASSES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH ANY GRASS FIRES BEING CAPABLE OF SPREADING QUICKLY. NEZ200-202-WYZ290-291-050000- /O.NEW.KCYS.FW.W.0002.090304T1800Z-090305T0000Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 952 AM MST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...200...202...290...291. TEMPERATURES THIS AFTERNOON WILL CLIMB TO BETWEEN 65 AND 75 DEGREES WITH MINIMUM RELATIVE HUMIDITIES FALLING TO BETWEEN 10 AND 15 PERCENT. IN ADDITION...WEST WINDS WILL GUST AS HIGH AS 45 MPH IN THE SOUTHEAST WYOMING PLAINS AND TO 35 MPH IN NEARBY AREAS OF THE NEBRASKA PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY OUTDOOR FIRES LATE THIS MORNING AND THIS AFTERNOON. $$ WEILAND
1 follow-up statement
000 WWUS85 KCYS 050028 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 528 PM MST WED MAR 4 2009 NEZ200-202-WYZ290-291-050130- /O.EXP.KCYS.FW.W.0002.000000T0000Z-090305T0000Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 528 PM MST WED MAR 4 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING THAT INCLUDED THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL AND SOUTHEAST WYOMING EXPIRED AS OF 5 PM MST. THE FOLLOWING FIRE WEATHER ZONES HAD BEEN IN THE RED FLAG WARNING... 200...202...290...291. WARM...BREEZY AND VERY DRY CONDITIONS WILL PERSIST UNTIL NEAR SUNSET THIS EVENING. AFTER THAT TIME...TEMPERATURES WILL COOL... WINDS WILL DECREASE AND HUMIDITIES WILL SLOWLY RISE. ALL OF THESE FACTORS WILL LESSEN THE FIRE DANGER CONCERNS RAPIDLY THIS EVENING. $$ JLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:32 AM MST, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 4, 3:32 AM MST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 332 AM MST WED MAR 4 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... DIFFICULT FORECAST FOR TODAY DETERMINING THE MAGNITUDE OF THE STRONG WINDS WHICH MAY MIX DOWN TO THE SURFACE...AND HOW LOW RELATIVE HUMIDITIES WILL DROP DURING THE AFTERNOON HOURS. ALTHOUGH CONDITIONS WILL AGAIN APPROACH...OR BRIEFLY EXCEED...RED FLAG CRITERIA WILL AGAIN JUST STRONGLY WORD A HEADLINE IN THE FIRE WEATHER FORECAST. VERY WARM TEMPERATURES WILL AGAIN APPROACH RECORD VALUES ACROSS THE AREA TODAY. THE BEST CHANCES FOR NEW RECORD HIGHS WILL BE IN THE NEBRASKA PANHANDLE. OVERALL...THE UPPER LEVEL SOUTHWEST FLOW WILL CONTINUE TO BRING MID AND UPPER LEVEL MOISTURE ACROSS THE FORECAST AREA...ALONG WITH A DEEPENING SURFACE TROUGH ALONG THE FRONT RANGE OF THE ROCKIES. STILL BENEATH THE RIDGE...THE AREA WILL BE UNDER THE INFLUENCE OF SUBSIDENCE WHICH SHOULD CREATE STRONG WINDS ACROSS THE AREA BY LATE IN THE MORNING AS MIXING IMPROVES. A FEW AREAS MAY BRIEFLY HIT HIGH WIND CRITERIA AGAIN TODAY...BUT WITH UNCERTAINTY QUITE HIGH WILL JUST KEEP FORECAST WINDS SLIGHTLY BELOW CRITERIA AND ALLOW THE DAY SHIFT TO UPDATE AS NEEDED. THE WRF-NMM AND GFS MODELS BOTH SHOW AT LEAST WEAK INSTABILITY DEVELOPING ALONG THE SURFACE TROUGH AS IT STARTS TO SHIFT EAST THIS AFTERNOON. HAVE DECIDED TO INTRODUCE AN ISOLATED THUNDERSTORM TO THE FORECAST FOR NORTHERN NIOBRARA COUNTY AND ACROSS THE NORTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. THURSDAY...THE SURFACE TROUGH WILL BE SHIFTED EAST AS A PACIFIC COLD FRONT. THIS WILL OCCUR AS A RELATIVELY STRONG UPPER LEVEL SHORT-WAVE DISTURBANCE MOVES EAST ACROSS THE AREA. AT THE SAME TIME...SNOW SHOWERS IN THE HIGHER TERRAIN WILL BECOME LIKELY WITH HIGH TEMPERATURES ONLY EXPECTED TO APPROACH THE FREEZING LEVEL. 3 TO 6 INCHES OF NEW SNOWFALL CAN BE EXPECTED ABOVE AROUND 8500 FEET THURSDAY...WITH HIGHER END AMOUNTS MORE LIKELY IN THE SIERRA MADRE RANGE THAN THE SNOWY RANGE. TEMPERATURES WILL BE COOLER...BUT STILL ABOVE NORMAL...ACROSS LOWER ELEVATIONS SO RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP TO NEAR CRITICAL LEVELS. VERY STRONG WINDS MAY DEVELOP WITH THE FRONTAL PASSAGE BY MIDDAY THURSDAY. MOUNTAIN SNOW SHOWERS ARE EXPECTED TO DECREASE THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH TUESDAY... SW FLOW WILL BE ALOFT FRI AS AN UPPER TROUGH MOVES ACROSS THE WESTERN U.S. AND INTO THE ROCKIES. A DISTURBANCE IN THE FLOW WILL MOVE ACROSS THE CWA DURING THIS TIME. A COLD FRONT WILL ALSO MOVE ACROSS THE FORECAST AREA FRI NIGHT AND EARLY SAT WITH MOIST LOW LEVEL UPSLOPE FLOW OCCURRING BEHIND IT. THIS ALL WILL RESULT IN A CHANCE OF SNOW BEGINNING WEST OF THE LARAMIE RANGE DURING THE DAY...SPREADING ACROSS THE AREA FRI NIGHT. ON SAT...THE UPPER TROUGH AXIS WILL MOVE ACROSS THE CWA WITH UPSLOPE FLOW CONTINUING AT THE SURFACE AS SURFACE LOW TRACKS ACROSS SOUTHERN CO INTO SOUTHERN KS PER ECMWF. THIS WILL CONTINUE THE CHANCE OF SNOW FOR THE FORECAST AREA DURING THE MORNING. TEMPERATURES MAY GET WARM ENOUGH EAST OF THE LARAMIE RANGE FOR THE SNOW TO CHANGE TO OR MIX WITH RAIN AFTER NOON BEFORE ENDING ACROSS THE AREA SAT NIGHT. ON SUN...A WEAK UPPER RIDGE WILL BUILD OVER THE CWA THEN SW FLOW WILL DEVELOP BY EVENING AS ANOTHER UPPER TROUGH DEEPENS OVER THE WESTERN U.S. A DISTURBANCE EJECTING OUT OF THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA SUN NIGHT...RESULTING IN A CHANCE OF SNOW...MAINLY WEST AND NORTH OF THE LARAMIE RANGE. ON MON...THE UPPER TROUGH WILL APPROACH THE CWA WITH MOIST UPSLOPE FLOW DEVELOPING ONCE AGAIN AT THE SURFACE. WILL KEEP A CHANCE OF SNOW ACROSS THE AREA MON AND MON NIGHT. MORE OF THE SAME FOR TUES AS THE UPPER TROUGH BROADENS TO COVER THE WESTERN HALF OF THE U.S. SEVERAL DISTURBANCES WILL CONTINUE TO TRACK OVER THE CWA AND A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA EARLY IN THE DAY. SURFACE LOW WILL TRACK FROM CENTRAL CO INTO SOUTHERN NEB PER ECMWF WITH CLOSED LOW AT 700 MB OVER THE CWA. IF THIS HOLDS TRUE...SET UP IS GOOD FOR SOME SIGNIFICANT SNOW IN PORTIONS OF THE CWA. HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL FOR FRI THROUGH SUN...AROUND NORMAL FOR MON...AND 5 DEGREES BELOW NORMAL FOR TUES. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...ALTHOUGH SOME LOWERING CEILINGS AND MOUNTAIN OBSCURATION WILL BECOME POSSIBLE EARLY THURSDAY MORNING AS THE UPPER LEVEL DISTURBANCE APPROACHES IN THE MOIST SOUTHWEST FLOW ALOFT. GUSTY WINDS WILL DEVELOP AGAIN TODAY ACROSS THE AREA LATE THIS MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON. THERE IS LIMITED CONFIDENCE REGARDING THE ISOLATED THUNDERSTORMS FORECAST ALONG AND NORTH OF A LINE FROM NEAR KDGW TO KCDR AFTER 21Z THIS AFTERNOON. && .FIRE WEATHER... ANOTHER DAY OF NEAR RECORD WARMTH CAN BE EXPECTED ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TODAY. RELATIVE HUMIDITIES WILL GENERALLY FALL TO 15 TO 25 PERCENT THIS AFTERNOON...WITH 30 TO 45 PERCENT EXPECTED IN THE HIGHER TERRAIN AREAS. GUSTY SOUTHWEST WINDS WILL ALSO REDEVELOP TODAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CARPENTER LONG TERM...KMD
Hazardous weather outlook, Mar 4, 5:25 AM MST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 525 AM MST WED MAR 4 2009 NEZ001>003-019>021-054-055-WYZ059>070-051230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 525 AM MST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON ACROSS THE AREA. VERY WARM TEMPERATURES AND NEAR CRITICAL MINIMUM RELATIVE HUMIDITIES WILL ALSO BE PRESENT. THIS WILL CREATE CONDITIONS APPROACHING THOSE THAT WOULD REPRESENT CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA EARLY THURSDAY PRODUCING STRONG WINDS. SLIGHTLY COOLER TEMPERATURES WILL BE PRESENT THURSDAY SO CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED DUE TO THE SLIGHTLY HIGHER RELATIVE HUMIDITIES. COLDER TEMPERATURES AND A CHANCE OF RAIN AND SNOW ARE IN STORE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2009Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.